Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 16, NWS Mobile, AL

February 5, 2009

NWS Mobile, AL issued this red flag warning at Feb 5, 2009, 5:43 AM EST. It took effect at Feb 6, 2009, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2009, 5:43 AM EST (10:43 UTC)
In effect from
Feb 6, 2009, 12:00 PM EST
Expired
Feb 6, 2009, 6:19 PM EST
In force
6 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 051052
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
443 AM CST THU FEB 5 2009

...A RED FLAG WARNING REMAINS IN EFFECT FROM LATE THIS MORNING 
THROUGH THIS AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE AND ALL OF 
SOUTHWESTERN ALABAMA DUE TO A LONG PERIOD OF LOW RELATIVE HUMIDITY...

...A RED FLAG WARNING IS NOW IN EFFECT FOR THE WESTERN FLORIDA 
PANHANDLE FROM LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON DUE TO A 
LONG DURATION OF LOW RELATIVE HUMIDITY...

.A VERY DRY ARCTIC AIRMASS WILL CONTINUE ACROSS THE REGION TODAY 
WITH AFTERNOON RELATIVE HUMIDITIES FALLING INTO THE TEENS AND LOW 
20S. MOISTURE LEVELS WILL GRADUALLY INCREASE ON FRIDAY BUT RELATIVE 
HUMIDITIES ARE AGAIN EXPECTED TO FALL BELOW CRITICAL LEVELS ACROSS 
THE WESTERN FLORIDA PANHANDLE.

FLZ001>006-060245-
/O.NEW.KMOB.FW.W.0016.090206T1700Z-090207T0000Z/
/O.CON.KMOB.FW.W.0015.090205T1500Z-090206T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
443 AM CST THU FEB 5 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
6 PM CST THIS AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY. A RED
FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE 
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF GUSTY WINDS 
AND LOW RELATIVE HUMIDITY WILL CREATE RAPID FIRE GROWTH POTENTIAL.


$$

ALZ051>064-060000-
/O.EXT.KMOB.FW.W.0015.090205T1500Z-090206T0000Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
443 AM CST THU FEB 5 2009

...RED FLAG WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 9 AM THIS MORNING TO
6 PM CST THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE 
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF GUSTY WINDS 
AND LOW RELATIVE HUMIDITY WILL CREATE RAPID FIRE GROWTH POTENTIAL.

$$
3 follow-up statements
000 
WWUS84 KMOB 052047
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
247 PM CST THU FEB 5 2009

...A RED FLAG WARNING REMAINS IN EFFECT THE REST OF THIS AFTERNOON FOR
THE WESTERN FLORIDA PANHANDLE AND SOUTHWESTERN ALABAMA DUE TO A LONG
PERIOD OF LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING IN
EFFECT FOR THE WESTERN FLORIDA PANHANDLE AND SOUTHWESTERN ALABAMA FROM
LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON DUE TO A LONG DURATION
OF LOW RELATIVE HUMIDITY...

.VERY DRY ARCTIC AIR WILL CONTINUE ACROSS THE REGION THIS AFTERNOON
AS AFTERNOON HUMIDITY RISES FROM THE TEENS AND LOW 20S TO OUTSIDE
CRITERIA AROUND SUNSET. HUMIDITY WILL DECREASE DURING THE DAY FRIDAY
EXCEEDING CRITERIA OVER THE WESTERN FLORIDA PANHANDLE. 

FLZ001>006-061300-
/O.CON.KMOB.FW.W.0015.000000T0000Z-090206T0000Z/
/O.CON.KMOB.FW.W.0016.090206T1700Z-090207T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
247 PM CST THU FEB 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON DUE TO LOW HUMIDITY FOR THE WESTERN FLORIDA PANHANDLE...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
FRIDAY DUE TO LOW HUMIDITY FOR THE WESTERN FLORIDA PANHANDLE ...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS A RED FLAG WARNING
REMAINING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A RED FLAG WARNING
ALSO REMAINS IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL BRING A RISK OF RAPID
FIRE GROWTH.

$$

ALZ051>064-060000-
/O.CON.KMOB.FW.W.0015.000000T0000Z-090206T0000Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
247 PM CST THU FEB 5 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON FOR SOUTHWESTERN ALABAMA DUE TO A LONG PERIOD OF LOW 
RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING
THAT REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR SOUTHWESTERN
ALABAMA DUE TO A LONG PERIOD OF LOW RELATIVE HUMIDITY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF GUSTY WINDS
AND LOW RELATIVE HUMIDITY WILL BRING A RISK OF RAPID FIRE GROWTH.

$$
000 
WWUS84 KMOB 061203
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
603 AM CST FRI FEB 6 2009

...A RED FLAG WARNING REMAINS IN EFFECT TODAY FOR THE WESTERN FLORIDA
PANHANDLE DUE TO A LONG PERIOD OF LOW RELATIVE HUMIDITY...

.A DRY AIRMASS CONTINUES ACROSS THE AREA TODAY WITH RELATIVE
HUMIDITIES DROPPING BELOW CRITICAL LEVELS LATE THIS MORNING THROUGH
THE AFTERNOON.

FLZ001>006-070000-
/O.CON.KMOB.FW.W.0016.090206T1700Z-090207T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
603 AM CST FRI FEB 6 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL BRING A RISK OF RAPID
FIRE GROWTH.

$$
000 
WWUS84 KMOB 062319
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
519 PM CST FRI FEB 6 2009

...RED FLAG WARNING IS CANCELLED...

.WITH HIGH PRESSURE TO THE EAST OF THE REGION...HUMIDITY HAS RISEN 
TO ABOVE CRITICAL LEVELS.

FLZ001>006-070030-
/O.CAN.KMOB.FW.W.0016.000000T0000Z-090207T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
519 PM CST FRI FEB 6 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE RED FLAG
WARNING. 

HUMIDITY HAS RISEN TO ABOVE 50 PERCENT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Feb 4, 8:20 PM EST, 9 hours 23 minutes earlier.

Area forecast discussion, Feb 4, 8:20 PM EST, 9 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
720 PM CST WED FEB 4 2009

.UPDATE...THE AXIS OF A STRONG ARCTIC RIDGE OF HIGH PRESSURE WAS
SLIPPING SOUTHEAST INTO THE LOWER MISSISSIPPI RIVER VALLEY. AS A
RESULT...WINDS WERE DECREASING AND SEAS HAVE SHOWN A SUBSIDING TREND.
CONSIDERING THIS...FORECASTERS HAVE CANCELLED THE SMALL CRAFT
ADVISORY AS LATEST BUOY AND OTHER MARINE SURFACE DATA PLATFORMS SHOW
NORTH TO NORTHWEST WINDS RANGING FROM 10 TO 15 KNOTS...WITH
OCCASIONALLY HIGHER GUSTS JUST BELOW 20 KNOTS...ALL BELOW CRITERIA.
SEAS WERE AROUND 2 FEET NEAR SHORE TO AROUND 4 FEET WELL OFFSHORE.
/10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      22  53  29  66 /  00  00  00  05
PENSACOLA   22  52  30  63 /  00  00  00  05
DESTIN      25  51  32  59 /  00  00  00  05
EVERGREEN   18  51  18  64 /  00  00  00  05
WAYNESBORO  20  53  27  66 /  00  00  00  05
CAMDEN      20  51  23  64 /  00  00  00  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HARD FREEZE WARNING FROM 11 PM WEDNESDAY TO 9 AM THURSDAY FOR
     THE FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

     RED FLAG WARNING FROM 11 AM THURSDAY TO 5 PM THURSDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

     HARD FREEZE WATCH FROM 10 PM THURSDAY TO 7 AM FRIDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

     FIRE WEATHER WATCH FROM 1 PM FRIDAY TO 4 PM FRIDAY FOR THE
     FOLLOWING ZONES: BUTLER...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...MONROE...AND WILCOX.

FL...FIRE WEATHER WATCH FROM 9 AM FRIDAY TO 1 PM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     FIRE WEATHER WATCH FROM 4 PM FRIDAY TO 6 PM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     HARD FREEZE WARNING FROM 11 PM WEDNESDAY TO 9 AM THURSDAY FOR
     THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     HARD FREEZE WATCH FROM 10 PM THURSDAY TO 7 AM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     RED FLAG WARNING FROM 9 AM THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...HARD FREEZE WARNING FROM 11 PM WEDNESDAY TO 9 AM THURSDAY FOR
     THE FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

     HARD FREEZE WATCH FROM 10 PM THURSDAY TO 7 AM FRIDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

GM...NONE.
&&
Hazardous weather outlook, Feb 4, 8:30 PM EST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
730 PM CST WED FEB 4 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-060100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
730 PM CST WED FEB 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

A HARD FREEZE EXPECTED OVERNIGHT. LOWS WILL RANGE FROM UPPER TEENS
NORTH OF INTERSTATE 10...TO THE LOWER 20S ALONG AND SOUTH OF
INTERSTATE 10 TO THE MID 20S CLOSER TO THE BEACHES.

DRY CONDITIONS WILL INCREASE THE RISK OF WILDFIRE THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

A HARD FREEZE WATCH IS IN EFFECT THURSDAY NIGHT INTO FRIDAY MORNING.
OVERNIGHT LOWS WILL RANGE FROM LOWER 20S NORTH OF INTERSTATE 10...TO
THE MID 20S ALONG AND SOUTH OF INTERSTATE 10 TO THE UPPER 20S ALONG
THE COASTLINE.

ALTHOUGH HUMIDITY IS FORECAST TO MODERATE...HUMIDITY COULD STILL BE
CRITICAL FOR A RISK OF WILDFIRE FRIDAY AFTERNOON.

LATE SUNDAY AND MONDAY...ONSHORE FLOW IS FORECAST TO INCREASE AND
SEAS WILL BUILD...BRINGING INCREASED HAZARDS FOR MARINERS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE
WEATHER WILL NOT BE REQUIRED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 6:16 AM ESTHard Freeze WarningMOB27 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.